loading page

PLEOMORPHIC SKIN ERUPTIONS IN A COVID-19 AFFECTED PATIENT: CASE REPORT AND REVIEW OF THE LITERATURE
  • +14
  • Enrico Scala,
  • Luca Fania,
  • Filippo Bernardini ,
  • Rodolfo Calarco ,
  • Sabrina Chiloiro ,
  • Cristiana Di Campli ,
  • Sabrina Erculei ,
  • Mauro Giani,
  • Marzia Giordano ,
  • Annarita Panebianco ,
  • Francesca Passarelli,
  • Andrea Trovè,
  • Sofia Verkhovskaia,
  • Giandomenico Russo ,
  • Antonio Sgadari,
  • Biagio Didona,
  • Damiano Abeni
Enrico Scala
Istituto Dermopatico dell'Immacolata IRCCS
Author Profile
Luca Fania
Istituto Dermopatico dell'Immacolata IRCCS
Author Profile
Filippo Bernardini
Istituto Dermopatico dell'Immacolata IRCCS
Author Profile
Rodolfo Calarco
Istituto Dermopatico dell'Immacolata IRCCS
Author Profile
Sabrina Chiloiro
Istituto Dermopatico dell'Immacolata IRCCS
Author Profile
Cristiana Di Campli
Istituto Dermopatico dell'Immacolata IRCCS
Author Profile
Sabrina Erculei
Istituto Dermopatico dell'Immacolata IRCCS
Author Profile
Mauro Giani
Istituto Dermopatico dell'Immacolata IRCCS
Author Profile
Marzia Giordano
Istituto Dermopatico dell'Immacolata IRCCS
Author Profile
Annarita Panebianco
Istituto Dermopatico dell'Immacolata IRCCS
Author Profile
Francesca Passarelli
Istituto Dermopatico dell'Immacolata IRCCS
Author Profile
Andrea Trovè
Istituto Dermopatico dell'Immacolata IRCCS
Author Profile
Sofia Verkhovskaia
Istituto Dermopatico dell'Immacolata IRCCS
Author Profile
Giandomenico Russo
Istituto Dermopatico dell'Immacolata IRCCS
Author Profile
Antonio Sgadari
Istituto Dermopatico dell'Immacolata Istituto di Ricovero e Cura a Carattere Scientifico
Author Profile
Biagio Didona
Istituto Dermopatico dell'Immacolata IRCCS
Author Profile
Damiano Abeni
Istituto Dermopatico dell'Immacolata IRCCS
Author Profile

Abstract

Abstract The coronavirus disease (COVID-19), during its course, may involve several organs, including the skin with a petechial skin rash, urticaria and erythematous rash, or varicella-like eruption, representing an additional effect of the SARS-CoV-2 infection, as commonly observed in other viral diseases. Considering that symptomatic COVID-19 patients generally undergo multi-drug treatments, the occurrence of a possible adverse drug reaction (ADR) presenting with cutaneous manifestations should be contemplated. Pleomorphic skin eruptions occurred in a 59-year-old Caucasian woman, affected by a stable form of Chronic lymphocytic leukaemia, and symptomatic SARS-CoV.2 infection, treated with a combination of hydroxychloroquine sulphate, darunavir, ritonavir, sarilumb, omeprazole, ceftriaxone, high-flow oxygen therapy devices, filgrastim (Zarzio®) as a single injection, and enoxaparin. The patient stopped all treatment but oxygen and enoxaparin and received a high-dose Desametasone with complete remission of dermatological impairment in 10 days. It is very important to differentially diagnose COVID-19 disease-related cutaneous manifestations, where is justified to continue the multi-drug antiviral treatment, from those caused by an adverse drug reaction, where it would be necessary to identify the possible culprit drug and to start an appropriate treatment.